Author Topic: Fin induced gyno.. what can I do as of now.  (Read 127 times)

Offline nn83

  • Member
  • *
  • Posts: 2
Please help!

I recently took Finasteride 1mg for around 3 weeks. But then my nipples started to feel painful, my chest itchy, and I felt with my finger what seemed to be the 'pea lump' under my nipple. My chest looks slightly bigger, and I hate how it looks like I have cones on my chest.

I already had puffy nipples or mild-gyno to begin with, so I don't want it to get worse! Specially if there is something I can do about it now.

So then I stopped completely taking the pill, and it has been 6 days since I stopped.

The problem is I still feel my nipples VERY sensitive (this is what is driving me crazy), and my chest keeps being itchy, SO it feels as if it is still getting worse..? I also have mild testicle pain and my semen is still watery.

I am pretty sure I already have a naturally low testosterone level. so I fear, my estrogen levels may be very high, and they will keep growing even if I already stopped.

So here are my questions:

Is there a time frame when I should be worried if the symptoms don't stop? I am "trying" to be patient towards the 2 week mark, but I don't want 6 months to pass and realize have huge breasts while there was something I could've done about it.
Should I take Testosterone or Estrogen Blockers? If so what dose/how long? (There are no endocrinologists in my town)...
Should I get a hormone levels test?
Is it possible the Finasteride caused a long term hormone imbalance?

Thank you for your help and empathy!!

Linkback: https://www.gynecomastia.org/forum/index.php?topic=35914.0

Offline Dr. Elliot Jacobs

  • Senior Moderator
  • Senior Member
  • *****
  • Posts: 4668
    • Gynecomastia Surgery
Breast tissue growth is a known possible side effect of Finasteride.  You would notice it by observing an increase in the size of your chest or nipple area as well as tingling, etc in the nipples.  Usually the growth will stop once Finasteride has been stopped, so the best thing to do is to stop the Finasteride.

Just observe and be patient.  You can certainly check out your hormones with an endocrinologist.

It has been my experience, though, that once that breast tissue has grown, it will not recede by itself -- it would require surgery to remove it.  You mentioned that you had pre-existing puffy nipples / gyno, so surgery would provide you with a much better chest.

Good luck!

Dr Jacobs
Dr. Jacobs 
Certified: American Board of Plastic Surgery
Fellow: American College of Surgeons
Practice sub-specialty in Gynecomastia Surgery
815 Park Avenue
New York, New York 10021
Telephone:  (212) 570-6080
Email:  [email protected]
Website:  http://www.gynecomastiasurgery.com
Website:  http://www.gynecomastianewyork.com/revi

Offline nn83

  • Member
  • *
  • Posts: 2
Thank you for replying Doctor!

I mentioned I've already quit a week ago, but I still have present symptoms such as the nipple sensitivity. When should I expect them to disappear?

Are there cases of people that keep growing breasts even after quitting the drug?
I actually think I can live with what I have now, but I do not want it to get bigger.

Perhaps Zinc would help to keep it from growing further..? How much Zinc is appropriate to take?

Offline Dr. Elliot Jacobs

  • Senior Moderator
  • Senior Member
  • *****
  • Posts: 4668
    • Gynecomastia Surgery
The best thing to do is to stop the Finasteride.  Then it is a waiting game -- there is no timeline for the growth or tingling to stop, but at least you have removed the probable cause of the problem.

Don't know anything about zinc for gynecomastia -- perhaps you read something that I am not familiar with.  No harm in taking it (it may help limit viral infections) but I doubt if it will help your gyne.

Dr Jacobs


 

SMFPacks CMS 1.0.3 © 2020